Aim: Amlodipine, a calcium channel blocker became one of the most popular antihypertensive medications used in the paediatric population. This is mainly due to its long half-life making it easy to use as a single daily dose. Amlodipine is associated with common side effects like flushing, headache and dizziness. The incidence of amlodipine-related oedema was noted to be lower in the paediatric population compared to adults. We emphasise the importance of monitoring the development of oedema in patients treated with amlodipine. Methods: Hereby, we report four paediatric cases with amlodipine-related generalised oedema. Conclusion: Resolution of the oedema with stoppage of amlodipine confirms its culprit as a cause of the oedema. To our knowledge, this is the largest case series of amlodipine-related generalised oedema in the paediatric population.
|Journal||Journal of Paediatrics and Child Health|
|Publication status||Accepted/In press - 2017|
ASJC Scopus subject areas
- Pediatrics, Perinatology, and Child Health